MAUDE Adverse Event Report: MEDTRONIC XOMED INC. TRICUT® STRAIGHT SHAFT 4MM 13CM LONG M4 ROTATABLE WITH EM TRACKING; BUR, EAR, NOSE AND THROAT

MEDTRONIC XOMED INC. TRICUT® STRAIGHT SHAFT 4MM 13CM LONG M4 ROTATABLE WITH EM TRACKING; BUR, EAR, NOSE AND THROAT
Model Number 1884080EM
Medical Device Problem Codes Material Separation (1562); Obstruction of Flow (2423)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 09/10/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A health care provider (hcp) reported that the tip of the blade broke off in the patient.There was no patient impact reported.
 
Additional Manufacturer Narrative
Analysis found that visually, the distal tip had broken off the inner cutter.The portion that became detached measured approximately 0.24¿ in length.The break occurred at the first proximal tooth valley.The assemblies were deformed in such a way that indicates the inner blade teeth impacted the outer cutting edge at the 1st proximal tooth while moving in a ccw direction which resulted in the observed break.There was no evidence of concentricity issues or bends in the returned tube / shaft assemblies.There was minor wear on the shaft 0.56¿ from the distal face of the inner hub.There was uneven wear at the cutting tip as well.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received from the health care provider (hcp) reported that there were two different shavers; one in the middle of a case clogged a couple of times and then the tip of the inner blade shaft broke off and fell into the patient.There was no patient impact or injury.

Brand Name
TRICUT® STRAIGHT SHAFT 4MM 13CM LONG M4 ROTATABLE WITH EM TRACKING
Common Device Name
BUR, EAR, NOSE AND THROAT
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
MDR Report Key7945151
Report Number1045254-2018-00480
Device Sequence Number14037812
Product Code EQJ
UDI-Device Identifier00613994617422
UDI-Public00613994617422
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K130608
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/07/2020
Device Model Number1884080EM
Device Catalogue Number1884080EM
Device Lot Number0215860494
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/20/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/10/2018
Supplement Date Received by Manufacturer10/18/2018
11/20/2018
Initial Report FDA Received Date10/08/2018
Supplement Report FDA Received Date11/15/2018
12/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1